Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Goodland, KS

July 27, 2007Yuma County, Colorado

NWS Goodland, KS issued this flash flood warning at Jul 27, 2007, 10:32 PM MDT for Yuma County, Colorado. It took effect at Jul 27, 2007, 10:37 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 10:32 PM MDT (04:32 UTC)
In effect from
Jul 27, 2007, 10:37 PM MDT
Expired
Jul 28, 2007, 1:30 AM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 280437
FFWGLD
COC125-280730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1032 PM MDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO...
  THIS INCLUDES THE CITY OF CLARKVILLE...

* UNTIL 130 AM MDT

* AT 1027 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM THUNDERSTORMS NEAR CLARKVILLE. THE STORMS PRODUCING
  FLASH FLOODING WERE MOVING SLOWLY TOWARD THE NORTHEAST.

* A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST 
  COLORADO WILL CONTINUE DRIFTING EASTWARD ACROSS NORTHERN YUMA COUNTY 
  WHERE HEAVY RAIN FELL EARLIER. ADDITIONAL RAIN AROUND 2 INCHES WILL 
  BE POSSIBLE IN SOME LOCATIONS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4044 10278 4017 10279 4018 10236 4043 10236

$$

MCGUIRE
1 follow-up statement
000 
WGUS73 KGLD 280728
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
128 AM MDT SAT JUL 28 2007

COC125-280738-
YUMA CO-
128 AM MDT SAT JUL 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM MDT FOR 
NORTHWESTERN YUMA COUNTY...

LAT...LON 4044 10278 4017 10279 4018 10236 4043 10236

$$

LOCKHART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:57 PM MDT, 7 hours 35 minutes earlier.

Area forecast discussion, Jul 27, 2:57 PM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT FRI JUL 27 2007

.DISCUSSION...THE RIDGE REMAINS OVER THE ROCKIES/PLAINS THROUGH
MONDAY NIGHT. AT THE SURFACE...HIGH PRESSURE WILL CONTINUE BUILDING
SOUTH INTO THE FORECAST AREA TONIGHT AND CONTINUE ACROSS THE AREA
THROUGH MONDAY NIGHT.

THE MAIN FORECAST CHALLENGE IS POPS.

THE NAM/GFS MODELS SHOW SHORTWAVE ENERGY COMING DOWN THE EAST SIDE
OF THE RIDGE TONIGHT THROUGH SATURDAY NIGHT. MORE UNCERTAINTY IS
INVOLVED FOR SUNDAY AS DYNAMICS BECOME LESS IMPRESSIVE. SURFACE
BOUNDARIES WILL PROVIDE THE BEST RESOLUTION ON POPS.

FOR TONIGHT...THERE IS SHORTWAVE ENERGY ROUNDING THE TOP OF THE
RIDGE WHICH SHOULD PROVIDE DECENT FORCING FOR THUNDERSTORMS
TONIGHT...ESPECIALLY LATE. THE MOST IMPORTANT BOUNDARY WILL BE THE
FRONT WHICH MOVE INTO THE NORTHERN ZONES TONIGHT. THE SURFACE TROUGH
AXIS WILL ALSO BE A FOCUS BUT SHOULD BE NEAR OR SOUTHEAST OF THE
EASTERN FORECAST AREA. FOR POPS TONIGHT WILL GO WITH LIKELY OVER THE
NORTHERN ZONES AND CHANCE JUST SOUTH OF THAT WITH SLIGHT CHANCE POPS
OVER ROUGHLY THE SOUTHERN THIRD OF ZONES. STORM MOVEMENT WILL BE
AROUND 5 KTS TO THE NORTHEAST SO LOCALLY HEAVY RAIN WILL BE
POSSIBLE. THIS RAISES SOME CONCERN ABOUT POTENTIAL FOR FLASH
FLOODING. HOWEVER...FFG INDICATES THAT AROUND 3 INCHES WOULD BE
REQUIRED. FURTHERMORE THE SOIL IS PARCHED ACROSS A LARGE PORTION OF
THE FORECAST AREA. THE SOIL SHOULD HAVE CAPACITY TO SOAK UP
CONSIDERABLE AMOUNTS OF WATER. FOR THIS REASON WILL LEAN AWAY FROM
ANY FLASH FLOOD WATCH.

FOR SATURDAY...MORE SHORTWAVE ENERGY IS PROGGED TO COME OVER THE
RIDGE. SURFACE WIND FIELDS SHOWS THE BOUNDARY SETTING UP SO THAT THE
NORTHWEST FORECAST AREA HAS THE BEST CHANCE. PLAN TO GO WITH CHANCE
POPS OVER THE NORTHWEST AND SLIGHT CHANCE ELSEWHERE. THE FRONT MOVES
SOUTH ACROSS THE FORECAST AREA SATURDAY NIGHT WHICH SHOULD BRING A
GOOD CHANCE OF PRECIPITATION TO THE ENTIRE FORECAST AREA.

SUNDAY/SUNDAY NIGHT...THE FRONT APPEARS TO BE DRAPED IN AN EAST-WEST
ORIENTATION ACROSS THE CENTRAL PART OF THE FORECAST AREA BY
AFTERNOON. SUBSIDENCE SHOULD PREVAIL UNTIL AFTERNOON WHEN THE NEXT
WEAK SHORTWAVE COMES DOWN. CONVECTION SHOULD FIRE NEAR THIS FRONT
AND PROGRESS SOUTH SUNDAY NIGHT.

MONDAY/MONDAY NIGHT...LACK OF DYNAMICS AND THAT THE BOUNDARY SHOULD
BE SOUTH OF THE FORECAST AREA SHOULD PRECLUDE ANY CHANCES FOR
PRECIPITATION. CONSEQUENTLY WILL KEEP CURRENT NIL POPS.

MAX TEMPERATURES SHOULD STAY IN THE LOWER 80S ON SATURDAY DUE TO
CLOUDS AND PRECIPITATION. MAX TEMPERATURES SHOULD WARM UP TO THE
UPPER 80S AND LOWER 90S BY MONDAY. MIN TEMPERATURES WILL GENERALLY
RANGE FROM THE LOWER TO MID 60S.

IN THE EXTENDED...A LARGE RIDGE IS OVER THE ROCKIES/PLAINS THROUGH
THIS PERIOD. A SURFACE LEE TROUGH WILL BE PRESENT EACH DAY. THE GFS
INDICATES A SHORTWAVE TROUGH MOVING DOWN THE EAST SIDE ACROSS THE
FORECAST AREA ON THURSDAY. SINCE THIS IS DAY 6 WILL GO WITH SILENT
POPS. 850 TEMPS INDICATE SURFACE TEMPERATURES SHOULD RISE TO THE
LOWER 90S. SOME SLIGHT COOLING IS FORECAST FOR FRIDAY AND WILL LEAN
THIS WAY.

&&

.AVIATION...HUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH THE TAF
PERIOD AT BOTH KGLD AND KMCK. IN GENERAL THE GREATEST THREAT FOR
THUNDERSTORMS BEGINS LATE THIS AFTERNOON AND CONTINUES THROUGH 03Z
AT KGLD AND 06Z AT KMCK. RAIN SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE AFTER 06Z. MVFR CONDITIONS WILL BE POSSIBLE FOR
MUCH OF THE TAF PERIOD AS CEILINGS BELOW 3000FT ARE EXPECTED
ESPECIALLY AFTER 00Z. BRIEF IFR CONDITIONS WILL BE POSSIBLE WITH
THUNDERSTORMS WINDS WILL SHIFT FROM THE NORTHEAST TO SOUTHEAST
BETWEEN 00Z AND 03Z. BRIEF VARIABLE GUSTY WINDS...TO 25KT...WILL BE
POSSIBLE UNDER THE STRONGEST STORMS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FJS/SFJ
Hazardous weather outlook, Jul 27, 10:08 AM MDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1008 AM MDT FRI JUL 27 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1008 AM MDT FRI JUL 27 2007 /1108 AM CDT FRI JUL 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT
ACROSS THE REGION AS A COLD FRONT CONTINUES TO SLOWLY MOVE SOUTH.
ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...ANY STORMS THAT
DEVELOP WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY BEFORE TAPERING OFF
SATURDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JOHNSON/LOCKHART

In the hours before

Local storm report, Jul 27, 8:42 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM MDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HEAVY RAIN       1 N CLARKVILLE          40.39N 102.62W
07/27/2007  M3.30 INCH       YUMA               CO   CO-OP OBSERVER

            COOP OBSERVER REPORTED 3.30 INCHES OF RAIN IN 30 MINUTES.

&&

CLK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:50 PM MDTFlash Flood WarningGLDYuma3 hr
Jul 28, 7:37 AM MDTFlash Flood WatchGLDYuma20 hr

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.